Alert archive / Georgia / Freeze Warnings in 2019

Freeze Warning 6, NWS Atlanta, GA

March 17, 2019Fannin County, Towns County, Union County, Georgia

NWS Atlanta, GA issued this freeze warning at Mar 17, 2019, 2:30 PM EDT for Fannin County, Towns County, Union County, Georgia. It took effect at Mar 18, 2019, 3:00 AM EDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 17, 2019, 2:30 PM EDT (18:30 UTC)
In effect from
Mar 18, 2019, 3:00 AM EDT
Expired
Mar 18, 2019, 10:00 AM EDT
In force
7 hr
Issued by
NWS Atlanta, GA

Counties Fannin County, GA, Towns County, GA, Union County, GA

The radar

The Knoxville radar (KMRX), 155 km from the middle of the area, began a volume at 18:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 6.5 hours before the alert went out and 173 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2019-03-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2019-03-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 39 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2413 m above ground
0-6 km bulk shear
58 kt
0-1 km storm-relative helicity
39 m²/s²
0-3 km storm-relative helicity
73 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

101 
WWUS72 KFFC 171830
NPWFFC

URGENT - WEATHER MESSAGE
National Weather Service Peachtree City GA
230 PM EDT Sun Mar 17 2019



GAZ006-008-009-180230-
/O.NEW.KFFC.FZ.W.0006.190318T0700Z-190318T1400Z/
Fannin-Union-Towns-
230 PM EDT Sun Mar 17 2019

...FREEZE WARNING IN EFFECT FROM 3 AM TO 10 AM EDT MONDAY...

The National Weather Service in Peachtree City has issued a
Freeze Warning, which is in effect from 3 AM to 10 AM EDT Monday.

* TEMPERATURES...In the lower 30s.

* TIMING...Overnight through mid morning Monday. 

* IMPACTS...Freezing temperatures could kill sensitive vegetation.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Freeze Warning means sub-freezing temperatures are imminent or
highly likely. These conditions will kill crops and other
sensitive vegetation.

&&

$$
1 follow-up statement
344 
WWUS72 KFFC 180050
NPWFFC

URGENT - WEATHER MESSAGE
National Weather Service Peachtree City GA
850 PM EDT Sun Mar 17 2019


GAZ006-008-009-181400-
/O.CON.KFFC.FZ.W.0006.190318T0700Z-190318T1400Z/
Fannin-Union-Towns-
850 PM EDT Sun Mar 17 2019

...FREEZE WARNING REMAINS IN EFFECT FROM 3 AM TO 10 AM EDT
MONDAY...

* TEMPERATURES...As low as 32.

* TIMING...Overnight through mid morning Monday.

* IMPACTS...Freezing temperatures could kill sensitive 
  vegetation and damage unprotected outdoor plumbing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Freeze Warning means sub-freezing temperatures are imminent or
highly likely. These conditions will kill crops and other
sensitive vegetation.

&&

$$

What forecasters said that day

The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this freeze warning went out at Mar 17, 1:36 PM EDT, 54 minutes earlier.

Area forecast discussion, Mar 17, 1:36 PM EDT, 54 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
136 PM EDT Sun Mar 17 2019

.UPDATE...
Made a few changes to the forecast over the last hour...mainly
related to the temps and dewpoints. The dewpoints were running a
bit lower than forecast. Also, thinned out the clouds a bit.

&&

.PREV DISCUSSION... /Issued 745 AM EDT Sun Mar 17 2019/

SHORT TERM /Today through Monday/...

Forecast concerns in short term period limited to possible fire
weather danger conditions this afternoon and again on Monday.

Dry conditions with large diurnal temperature ranges expected
through the period with WSWly flow aloft and confluence over the mid-
south states. Seeing some very light rain and sprinkles over south
GA this morning as northern fringe of deep moisture remains just to
our south through around 15Z this morning before pushing south away
from the area. Some potential for fire danger conditions this
afternoon Monday, see discussion below. Other than that, no weather
impacts expected.

SNELSON

LONG TERM /Monday Night through Saturday/...

Comparatively quiet period continues across the forecast area through
the majority of the Extended Forecast period. Somewhat static long
wave upper pattern to being the period keeps the forecast area under
persistent westerly upper flow. Should be dry with temperatures at or
slightly below seasonal normals through much of the upcoming work
week. Medium range models all bring a compact but fairly vigorous
short wave into the region from the northwest around mid-week, but
there remains a substantial difference in the strength/nature of this
wave from model to model. Not a lot of moisture available with this
system either and for now only slight chance POPs generated, and
confined to the far north. Upper pattern "breaks loose" behind this
system becoming bit more amplified and progressive as we head into
next weekend. May see precipitation chances increasing by the latter
half of the weekend.

20

FIRE WEATHER...

Some potential for fire danger conditions this afternoon over most
of the area. Min RH values 22-28pct this afternoon with 20ft winds
NW 4-8mph. Similar to slightly worse conditions Monday with min RH
22-28pct, winds NW 8-12mph. Will need to keep an eye out for the
rest of the week as well. No meaningful precipitation expected next
7 days.

AVIATION...
12Z Update...
VFR conditions will continue thru the forecast with just BKN high
clouds...decreasing from the north during the day and overnight.
No fog or clouds expected Monday. Sfc winds NNE to NE 4-8kts this
morning before shifting back to NW 3-5kts after 18Z.

//ATL Confidence...12Z Update...
High confidence in all elements.

SNELSON

&&

.AVIATION...
18Z Update...
VFR through the period. Winds are going to be a challenge for the
next 2-4 hours. Do think a switch to the NW will occur around 20Z,
but until then, winds may flip flop between NNE and NNW. Speeds
should be 5kt or blo before they switch over. After much debate
and coordination, VRB04kt won.

//ATL Confidence...18Z Update...
Med confidence on winds next two hours. Otherwise, high
confidence.

NListemaa

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          63  39  61  35 /   0   0   0   0
Atlanta         63  40  59  36 /   0   0   0   0
Blairsville     56  33  51  28 /   0   0   0   0
Cartersville    62  37  56  32 /   0   0   0   0
Columbus        67  43  65  40 /   0   0   0   0
Gainesville     60  38  57  34 /   0   0   0   0
Macon           66  40  64  39 /   5   0   0   0
Rome            62  37  56  32 /   0   0   0   0
Peachtree City  64  39  61  36 /   0   0   0   0
Vidalia         66  43  67  42 /  10   0   0   0

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...SNELSON
LONG TERM....20
AVIATION...NListemaa
Hazardous weather outlook, Mar 17, 10:18 AM EDT, 4 hours 12 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
1018 AM EDT Sun Mar 17 2019

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-181430-
Dade-Walker-Catoosa-Whitfield-Murray-Fannin-Gilmer-Union-Towns-
Chattooga-Gordon-Pickens-Dawson-Lumpkin-White-Floyd-Bartow-
Cherokee-Forsyth-Hall-Banks-Jackson-Madison-Polk-Paulding-Cobb-
North Fulton-Gwinnett-Barrow-Clarke-Oconee-Oglethorpe-Wilkes-
Haralson-Carroll-Douglas-South Fulton-DeKalb-Rockdale-Walton-
Newton-Morgan-Greene-Taliaferro-Heard-Coweta-Fayette-Clayton-
Spalding-Henry-Butts-Jasper-Putnam-Hancock-Warren-Troup-
Meriwether-Pike-Upson-Lamar-Monroe-Jones-Baldwin-Washington-
Glascock-Jefferson-Harris-Talbot-Taylor-Crawford-Bibb-Twiggs-
Wilkinson-Johnson-Emanuel-Muscogee-Chattahoochee-Marion-Schley-
Macon-Peach-Houston-Bleckley-Laurens-Treutlen-Stewart-Webster-
Sumter-Dooly-Crisp-Pulaski-Wilcox-Dodge-Telfair-Wheeler-
Montgomery-Toombs-
1018 AM EDT Sun Mar 17 2019

This Hazardous Weather Outlook is for portions of North and Central
Georgia.

.DAY ONE...This Afternoon and Tonight...

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Monday through Saturday...

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed through tonight.

In the hours before

Special weather statement, Mar 17, 2:30 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
230 PM EDT Sun Mar 17 2019

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-180630-
Dade-Walker-Catoosa-Whitfield-Murray-Fannin-Gilmer-Union-Towns-
Chattooga-Gordon-Pickens-Dawson-Lumpkin-White-Floyd-Bartow-
Cherokee-Forsyth-Hall-Banks-Jackson-Madison-Polk-Paulding-Cobb-
North Fulton-Gwinnett-Barrow-Clarke-Oconee-Oglethorpe-Wilkes-
Haralson-Carroll-Douglas-South Fulton-DeKalb-Rockdale-Walton-
Newton-Morgan-Greene-Taliaferro-Heard-Coweta-Fayette-Clayton-
Spalding-Henry-Butts-Jasper-Putnam-Hancock-Warren-Troup-
Meriwether-Pike-Upson-Lamar-Monroe-Jones-Baldwin-Washington-
Glascock-Jefferson-Harris-Talbot-Taylor-Crawford-Bibb-Twiggs-
Wilkinson-Johnson-Emanuel-Muscogee-Chattahoochee-Marion-Schley-
Macon-Peach-Houston-Bleckley-Laurens-Treutlen-Stewart-Webster-
Sumter-Dooly-Crisp-Pulaski-Wilcox-Dodge-Telfair-Wheeler-
Montgomery-Toombs-
230 PM EDT Sun Mar 17 2019

...HIGH FIRE DANGER CONDITIONS MONDAY AFTERNOON INTO THE EVENING
FOR NORTH AND CENTRAL GEORGIA DUE TO LOW RELATIVE HUMIDITIES...

Relative Humidities of 25 percent or less can be expected for 4
or more hours on Monday afternoon into the evening. Winds will be
from the northwest at 10 to 15 mph with gusts of up to 20 mph.

With dry fuels, high fire danger conditions can be expected.

Please refer to your local burn permitting authorities
concerning whether your may burn outdoors.  If you do burn
outside, use extreme caution.

Nearby

Freeze Warnings in Georgia, 2019Every freeze warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.